DOI 10.1016/j.jaccas.2026.109894
Hydroxychloroquine-Induced Cardiotoxicity in the Setting of a False Positive PYP Scan.
Аннотация
BACKGROUND
Hydroxychloroquine (HCQ)-induced cardiomyopathy may mimic transthyretin cardiac amyloidosis on technetium-99m pyrophosphate (PYP) scans, producing false positive results. This diagnostic challenge requires clinicians to maintain an accurate pretest probability before workup.
CASE SUMMARY: A 68-year-old woman with heart failure with reduced ejection fraction, complete heart block with cardiac resynchronization therapy with a defibrillator, and rheumatoid arthritis on HCQ 400 mg twice daily for 28 years presented with pre-syncope and recurrent ventricular tachycardia. Echocardiography was suggested of infiltrative disease. PYP scan was positive (grade 3, heart-to-contralateral lung ratio 1.64). Endomyocardial biopsy revealed diffuse vacuolization, negative Congo red, and myelin figures on electron microscopy, confirming HCQ cardiomyopathy.
DISCUSSION: Differentiating HCQ cardiomyopathy from cardiac amyloidosis can be difficult because of overlapping clinical syndromes. This case highlights the importance of recognizing the potential for false positive PYP scans in HCQ cardiomyopathy.
TAKE-HOME MESSAGE: Clinicians should recognize the potential for false positive PYP scans in patients with suspected HCQ cardiomyopathy and consider endomyocardial biopsy in cases of diagnostic uncertainty.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.